Korean J Anesthesiol.  2009 Dec;57(6):776-779. 10.4097/kjae.2009.57.6.776.

Intraoperative allergic reaction to fentanyl: A case report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, Seoul St. Mary's Hospital, The Catholic University of Korea School of Medicine, Seoul, Korea. jmlee@catholic.ac.kr

Abstract

Although rare, intraoperative allergic reaction can lead to significant morbidity and mortality. Clinical diagnosis is difficult as there is a need to differentiate from other causes of perioperative adverse reactions, such as side effects of administered drugs, or patients' medical conditions which may present with bronchospasm or hypotension. Intraoperative allergic reaction may be triggered by various agents. Among those, opioid-induced allergic reaction is scarcely reported. We report a case of a patient who has previously had allergic reaction to meperidine and intraoperatively showed fentanyl induced anaphylaxis or anaphylactoid reaction with literature reviews.

Keyword

Allergic reaction; Anaphylaxis; Fentanyl; Meperidine

MeSH Terms

Anaphylaxis
Bronchial Spasm
Fentanyl
Humans
Hypersensitivity
Hypotension
Meperidine
Fentanyl
Meperidine
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error